Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 228, NWS Albany, NY

August 15, 2008Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 15, 2008, 6:37 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2008, 6:37 PM EDT (22:37 UTC)
Expired
Aug 15, 2008, 7:30 PM EDT
In force
53 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 76 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:15 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 15, 3:15 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
315 PM EDT FRI AUG 15 2008

.SYNOPSIS...
THE UPPER AIR LOW...THE SAME ONE THAT IMPACTED OUR WEATHER
MONDAY...WILL MOVE OVER OUR REGION THIS EVENING AND FINALLY OUT TO
OUR EAST FOR GOOD BY LATE SATURDAY. HIGH PRESSURE WILL BUILD IN FROM
THE OHIO VALLEY TO BRING DRIER AND WARMER WEATHER. STILL CANNOT RULE
OUT A POP SHOWER OR STORM FOR SATURDAY...BUT SUNDAY LOOKS COMPLETELY
DRY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SO FAR...NOT A WHOLE LOT GOING ON. HAD SOME MINOR CONVECTION
(SHOWERS) SINCE EARLY THIS MORNING ACROSS SOUTHERN CATSKILLS...AND
HUDSON VALLEY. NOW...THAT ACTIVITY MOVED TO OUR NORTHEAST AND A FEW
MORE THUNDERSTORM CELLS HAVE DEVELOPED ACROSS ULSTER COUNTY...SOME
PRODUCING LOCALIZED AREAS OVER 2 INCHES OF RAINFALL. MORE ACTIVITY
NOTED OUT IN BUFFALOS AREA...THEY ACTUALLY WARNED ON A FEW CELLS.
OKX ALSO WARNED ON A CELL AS WELL.

HAVING SAID THAT...IT DOES APPEAR AS IF WE WILL BREAK INTO SOME
SUNSHINE THIS AFTERNOON...SO WILL LIKELY SEE THE ATMOSPHERE
PERCOLATE A BIT MORE. SPC IS KEEPING AN EYE ON OUR SOUTHERN SECTIONS
FOR A POSSIBLE WATCH BOX. LAPS DATA DOES SHOW THE HIGHEST SBCAPES IN
THIS AREA...UP TO NEARLY 2000 J/KG...WITH GENERALLY A BIT LESS OVER
THE REMAINDER OF THE REGION...1000 J/KG OR LESS. LAPSE RATES ARE
MODERATE...AROUND 6.5 C/KM. THE MISSING INGREDIENT IS THE
WIND...QUITE LIGHT...AT LEAST THROUGH THE LOWER LEVELS...THEREBY
DECREASING THE CHANCE OF ANY ORGANIZED CONVECTION. THE MAIN THREAT
THIS AFTERNOON AND EARLY EVENING WILL CONTINUE TO BE HAIL...AND SOME
IF IT COULD LARGE. SINCE ANY STORM THAT DOES FORM WILL MOVE QUITE
SLOWLY...THERE IS STILL THE THREAT OF SOME EXCESSIVE RAINFALL. MORE
ABOUT THIS WILL FOLLOW IN OUR HYDRO SECTION.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
FINALLY THIS ETERNAL PATTERN...WITH A TROUGH/CUTOFF LOW
NEARBY...WILL BEGIN TO CHANGE DURING THIS TIME FRAME...NOT
COMPLETELY UNTIL THE EXTENDED PERIOD. THE UPPER AIR LOW (THE SAME
ONE THAT BOTHERED US MONDAY) IS WORKING ACROSS THE REGION IN WEAKEN
FORM (AND THE BAROCLINIC ZONE IS NOT A STRONG TO WORK WITH)...AND
WILL FINALLY MOVE ON BY TO OUR EAST ON SATURDAY. HOWEVER...THERE
WILL STILL BE LINGERING COLD MID LEVEL AIR THROUGH SATURDAY. IN
FACT...H500 TEMPERATURES COOL INTO EARLY SATURDAY...AS LOW AS -18C
ACROSS OUR REGION. EVEN WITH DRYING AND GOOD SUBSIDENCE BENEATH THIS
COLD AIR...WILL CONTINUE TO CARRY CHC/SCHC POPS ON SATURDAY...WITH
THE HIGHEST BEING OVER THE SOUTHERN ADIRONDACKS WHERE THE AIR LOOKS
TO BE MOST UNSTABLE. THE THREAT OF SEVERE LOOKS NEARLY NIL...BUT
WITH COLD TEMPERATURES ALOFT...SMALL HAIL IS A POSSIBILITY.

FOR MOST OF US...HOPEFULLY THE DAY WILL BE MAINLY DRY WITH SOME
SUNSHINE (ALONG WITH PRETTY GOOD BILLOWING CUMULUS). TEMPERATURES
WILL WARM A LITTLE...UPPER 70S TO NEAR 80 HUDSON VALLEY...70-75 MOST
OTHER AREAS...EXCEPT SOME 60S OVER THE MOUNTAINS.

EXPECT ANY CONVECTION TO DWINDLE AFTER SUNSET. WE WILL BE LEFT WITH
A CLEAR TO PARTLY CLOUDY OVERNIGHT SATURDAY WITH PATCHY FOG A GOOD
BET AND SEASONABLY COOL TEMPERATURES.

FINALLY...AS HIGH PRESSURE BUILDS THROUGH MUCH OF THE ATMOSPHERE ON
SUNDAY (SOMETHING WE HAVE NOT SEEN MUCH THIS MONTH)...WE THINK WE
MIGHT ACTUALLY HAVE A COMPLETELY DRY DAY. H500 TEMPERATURES WARM
QUITE A BIT...BACK UP TO ABOUT -10C. GOOD SUBSIDENCE SHOULD CAP THE
ATMOSPHERE...AND THE MODELS INDICATE LIMITED JOULES UNDERNEATH THAT
CAP. TEMPERATURES ON SUNDAY LOOK TO REBOUND INTO THE 80S IN VALLEY
LOCATIONS...WELL INTO THE 70S HIGHER TERRAIN.

WENT WITH A BLEND OF MODEL DATA.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A PATTERN CHANGE IS IN THE WORKS FOR THE EXTENDED PERIOD. AT 500
MB...THE FINAL IN A SERIES OF SHORTWAVE TROUGHS WILL BE PUSHING
ACROSS THE NORTHEAST FOR THE MONDAY INTO TUESDAY TIME PERIOD. THE
ECMWF AND GFS ARE STILL HAVING TROUBLE ON AGREEING ON THE EXACT TIME
PERIOD OF THE FRONTAL PASSAGE AT THE SURFACE. AT SOME POINT...LIKELY
BETWEEN MONDAY AFTN AND TUES MORN...A FRONTAL BOUNDARY...WITH SOME
SHOWERS AND THUNDERSTORMS AHEAD/ALONG IT...WILL PUSH THROUGH THE
REGION. HAVE INCLUDED CHC POPS FOR TRW- THROUGH TUESDAY. BEHIND THIS
BOUNDARY...A RIDGE WILL BEGIN TO BUILD ALONG THE EAST COAST OF THE
CONUS. 850 MB TEMPS WILL HAVE BOTTOMED OUT ON TUESDAY JUST BEHIND
THE BOUNDARY DOWN TO 10 DEGREES C...BUT WILL STEADILY WARM
THROUGHOUT THE WEEK. THIS WILL ALLOW THE WED THROUGH FRI PERIOD TO
BE DRY WITH INCREASINGLY WARMER MAX TEMPS EACH DAY.

TOWARDS LATE IN THE WEEK...THE MAIN PLAYER TO WATCH WILL BE THE
TROPICS. A SYSTEM CURRENTLY BEING INVESTIGATED OVER THE NORTHEASTERN
LESSER ANTILLES WILL HAVE THE POTENTIAL TO ORGANIZE. THE GFS AND
ECMWF HAVE HANDLED THIS SYSTEM DIFFERENTLY AS OF LATE...ALTHOUGH
BOTH THE 12Z GFS/ECMWF SHOW THIS SYSTEM HEADING ACROSS THE
NORTHERN CARIBBEAN AND EVENTUALLY TURNING INTO THE EASTERN
GULF...WHILE SEVERAL EARLIER RUNS OF THE ECMWF HAVE SHOWN THIS
SYSTEM DEEPENING NICELY IN THE WESTERN ATLANTIC OFF THE SOUTHEAST
COASTLINE AND POTENTIALLY RIDING UP THE COAST. WILL HAVE TO WATCH
THIS SYSTEM FOR ANY POTENTIAL DIRECT OR INDIRECT IMPACT TO OUR
REGION. AT THIS POINT...WE MAY ABLE TO DISCOUNT THE POSSIBILITY OF A
PRE /PREDECESSOR RAIN EVENT TO AN APPROACHING TC/ FOR THE LATE WEEK
PERIOD AS PAST CSTAR RESEARCH HAS SHOWN A NECESSARY INGREDIENT IS AN
APPROACHING UPSTREAM FRONTAL BOUNDARY...AND NEITHER THE GFS/ECMWF
ARE SHOWING THIS CLOSE ENOUGH TO OUR REGION. OF COURSE...THIS WILL
ULTIMATELY DEPEND ON THE EXACT TIMING AND SPEED OF THIS SYSTEM WHICH
HAS YET TO FULLY EVEN FORM YET...SO STAY TUNED.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE...ONCE AGAIN...THE MAIN CULPRIT IN SHOWERS THAT HAVE
AFFECTED THE AREA THUS FAR. THIS LOW WILL CONTINUE TO AID IN
CONVECTIVE DEVELOPMENT...AS SOME BREAKS IN CLOUDS TO THE WEST MOVE
TOWARD EASTERN NY. GREATEST CHANCE FOR ACTIVE CONVECTION IS SOUTH OF
THE GREATER CAPITAL REGION. ALL TERMINALS WILL START THE PERIOD WITH
VFR CONDITIONS...VCSH AND CB. KALB WILL EXPERIENCE SOME MVFR
CONDITIONS AS -SHRA TEMPORARILY LOWER VSBYS AND CIGS...AND POU COULD
HAVE A BRIEF PERIOD OF IFR THIS AFTERNOON...MAINLY BETWEEN 20-21Z.
WINDS WILL REMAIN LIGHT THROUGHOUT THE PERIOD. LIGHT TO CALM WINDS
WILL AID IN FOG/MIST DEVELOPMENT OVERNIGHT. KGFL WILL DETERIORATE TO
MVFR BY MIDNIGHT/4Z AND CONTINUE DOWN TO IFR VSBYS AROUND 07Z. KALB
AND KPOU WILL DETERIORATE TO MVFR AFTER MIDNIGHT. ALL TERMINALS WILL
RECOVER AFTER SUNRISE. DURING THE DAY SATURDAY...SOME ISOLATED VCSH
POSSIBLE FOR THE LATE MORNING THROUGH THE REST OF THE DAY...BUT NOT
ENOUGH COVERAGE TO PUT IN TAFS YET.

OUTLOOK...
SUN...VFR...NO SIG WX.
MON...VFR/MVFR... CHC -TSRA
TUE...VFR...SIGHT CHC -TSRA.
WED...VFR...NO SIG WX.

&&

.FIRE WEATHER...
EARLIER THINKING WAS TODAY (FRIDAY) WOULD BE A WET FLAG. THUS
FAR...HAS NOT PANNED OUT...COVERAGE OF RAIN HAS BEEN WIDELY
SCATTERED AT BEST. HOWEVER...STILL EXPECT TO SEE ACTIVITY INCREASE
THROUGH THE EARLY EVENING HOURS AND MANY AREAS COULD STILL END UP
WITH A QUARTER INCH OR MORE OF RAINFALL BY LATER TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DWINDLE DOWN WELL AFTER
DARK...FOLLOWED BY PARTIAL CLEARING AND DAMP CONDITIONS OVERNIGHT.
ON SATURDAY...WHILE WE STILL CANNOT RULE OUT WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS...MUCH OF THE TIME AND AREA LOOKS DRY WITH
RH VALUES FALLING DOWN INTO 45-55 PERCENT RANGE.

FINALLY A COMPLETELY DRY DAY IS IN STORE FOR SUNDAY WITH RH VALUES
STARTING OUT NEAR THE 100 PERCENT RANGE...FALLING INTO THE 40-50
PERCENT RANGE.

LIGHT WIND WILL BECOME WEST AROUND 10 MPH SATURDAY AFTERNOON SOUTH
OR SOUTHWEST 10 MPH ON SUNDAY.

&&

.HYDROLOGY...
STILL HAVE THE POTENTIAL FOR ANY THUNDERSTORM THIS EVENING TO
BACKBUILD...MOVE VERY SLOWLY OR EVEN TRAIN ACROSS THE SAME REGION.
FOR THIS REASON THIS CONTINUES TO BE THE VERY SLIGHT RISK OF
ISOLATED EXCESSIVE RAINFALL WELL OVER AN INCH IN A SHORT
TERM...WHICH COULD PRODUCE FLASH FLOODING. AGAIN...THE RISK IS VERY
LOW...TOO LOW FOR A WATCH BUT SOMETHING TO KEEP IN MIND. WE DO NOT
EXPECT ENOUGH RAIN TO FALL OVER ENOUGH OF AN AREA TO PRODUCE ANY
SIGNIFICANT RISES ON OUR RIVERS.

WHILE WE STILL CANNOT RULE OUT WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS FOR SATURDAY...THESE WILL LIKELY NOT BE ENOUGH TO
PRODUCE ANY HYDRO PROBLEMS.

FINALLY...A COMPLETELY DRY DAY IS EXPECTED SUNDAY. THE NEXT CHANCE
OF SHOWERS AND STORMS LOOKS TO BE MONDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...FRUGIS
AVIATION...KGS/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 15, 5:25 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT FRI AUG 15 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-161100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
525 PM EDT FRI AUG 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE EVENING HOURS.
WHILE MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...ANY STORM
COULD PRODUCE MARGINALLY LARGE HAIL IN THE DIME TO NICKEL SIZE
RANGE. ALSO...SINCE THE STORMS WILL MOVE ONLY SLOWLY TO THE
NORTHEAST TO 10 TO 15 MPH...THERE CONTINUES TO BE THE POTENTIAL
FOR ANY STORM TO BACKBUILD...TRAIN OR MOVE OVER THE SAME REGION
WITH EXCESSIVE RAINFALL...AND POSSIBILITY OF LOCALIZED PONDING OF
WATER ON ROADS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS THE CHANCE OF THUNDERSTORMS ON SATURDAY
AFTERNOON...MAINLY ACROSS THE SOUTHERN ADIRONDACKS. SOME OF THESE
COULD PRODUCE SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS AGAIN
ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
HAIL OR RAINFALL OVER ONE INCH TO THE NATIONAL WEATHER SERVICE VIA
NYSPIN...THE INTERNET OR TELEPHONE.

In the hours before

Special weather statement, Aug 15, 4:15 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT FRI AUG 15 2008

CTZ001-013-MAZ025-NYZ065-066-152045-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-SOUTHERN BERKSHIRE MA-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
415 PM EDT FRI AUG 15 2008

...A BROKEN LINE OF THUNDERSTORMS...SOME STRONG...IN
DUTCHESS...BERKSHIRE AND LITCHFIELD COUNTIES...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO HALF INCH
HAIL...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF WINSTED TO NEW PRESTON TO 13
MILES SOUTHWEST OF FISHKILL...OR ALONG A LINE EXTENDING FROM 6 MILES
WEST OF WESTFIELD TO 9 MILES NORTH OF NEW MILFORD TO WEST POINT...AND
MOVING EAST AT ONLY AROUND 5 MPH.

THUNDERSTORMS WILL BE NEAR...
GAYLORDSVILLE...WINSTED...PAWLING AND NEW PRESTON BY 445 PM EDT

ANOTHER CONCERN WITH THESE STORMS IS THE POTENTIAL RAINFALL. THESE
STORMS LOOK TO BE TRAINING...OR MOVING OVER THE SAME AREAS THAT
ALREADY HAD RAINFALL. RAINFALL AMOUNTS WITH THESE STORMS COULD REACH
OVER AN INCH IN SPOTS THROUGH 445 PM. THIS TYPE OF RAIN WILL CAUSE
LOCALIZED PONDING OF WATER ON ROADS AND AREAS OF POOR DRAINAGE.

HWJIV
Special weather statement, Aug 15, 4:52 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT FRI AUG 15 2008

CTZ001-013-NYZ066-152115-
EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
452 PM EDT FRI AUG 15 2008

...A STRONG THUNDERSTORM IN DUTCHESS AND LITCHFIELD COUNTIES...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 13
MILES NORTH OF NEW MILFORD...AND MOVING NORTHEAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...
DEAN CORNERS BY 500 PM EDT
EAST CORNWALL...CORNER OF THE PINES AND WEST CORNWALL BY 505 PM EDT

RAINFALL WITH THIS STORM COULD REACH UP TO AN INCH IN A FEW
LOCALITIES BY 530 PM...PRODUCING PONDING OF WATER ON ROADS AND AREAS
OF POOR DRAINAGE.

HWJIV
Special weather statement, Aug 15, 5:03 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT FRI AUG 15 2008

CTZ001-013-152130-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
503 PM EDT FRI AUG 15 2008

...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO HALF AN INCH IN
DIAMETER AS WELL AS HEAVY RAINFALL.  THIS STORM WAS LOCATED NEAR
LITCHFIELD...OR ABOUT 11 MILES NORTHWEST OF WATERBURY...AND MOVING
NORTHEAST AT 16 MPH.

THE THUNDERSTORM WILL BE NEAR...
LITCHFIELD...LITCHFIELD GREEN AND THOMASTON BY 510 PM EDT

IN ADDITION...A URBAN AND SMALL STREAM ADVISORY FOR THIS AREA.

HWJIV
Special weather statement, Aug 15, 5:49 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
549 PM EDT FRI AUG 15 2008

NYZ038-152230-
SOUTHERN HERKIMER NY-
549 PM EDT FRI AUG 15 2008

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR CEDARVILLE...OR ABOUT 7 MILES
WEST OF ILION...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 555 PM EDT
ILION AND FRANKFORT BY 605 PM EDT
MOHAWK BY 610 PM EDT
HERKIMER BY 615 PM EDT
JORDANVILLE BY 620 PM EDT
LITTLE FALLS BY 630 PM EDT

OKEEFE
Special weather statement, Aug 15, 6:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT FRI AUG 15 2008

NYZ047-152245-
SCHOHARIE NY-
612 PM EDT FRI AUG 15 2008

...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR NORTH BLENHEIM...OR ABOUT 14 MILES
NORTH OF ROXBURY...AND MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF BREAKABEEN BY 630 PM EDT
NORTH BLENHEIM BY 635 PM EDT
GILBOA BY 645 PM EDT

FRUGIS
Special weather statement, Aug 15, 6:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT FRI AUG 15 2008

NYZ038-040-152300-
SOUTHERN HERKIMER NY-MONTGOMERY NY-
631 PM EDT FRI AUG 15 2008

...A STRONG THUNDERSTORM IN SOUTHERN HERKIMER COUNTY MOVING INTO
WESTERN MONTGOMERY COUNTY...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR JORDANVILLE...OR ABOUT 7 MILES
SOUTHEAST OF HERKIMER...AND MOVING EAST AT 28 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF LITTLE FALLS BY 635 PM...
ST. JOHNSVILLE BY 650 PM...
FORT PLAIN BY 700 PM...

THIS STORM IS PRODUCING HEAVY RAINFALL. UP TO A HALF INCH OF RAIN IS
POSSIBLE WITH THIS STORM AS WELL.

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:47 PM EDTAreal Flood AdvisoryALYUlster116 min
Aug 15, 3:21 PM EDTAreal Flood AdvisoryALYDutchess, Ulster78 min
Aug 15, 5:43 PM EDTAreal Flood AdvisoryALYHamilton74 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.